Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 15, 2007, 3:26 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 3:26 PM CST (21:26 UTC)
- Expired
- Nov 15, 2007, 6:47 PM CST
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2534 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 152126 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 326 PM CST THU NOV 15 2007 ...HIGH FIRE DANGER HAS DEVELOPED OVER THE ENTIRE OKLAHOMA AND TEXAS PANHANDLES... .A TROUGH OF LOW PRESSURE IN THE LEE OF THE MOUNTAINS HAS STRENGTHENED WINDS OVER THE PANHANDLES LATE THIS AFTERNOON. THE WESTERLY COMPONENT OF THE WINDS HAS ALSO CAUSED AN EFFECTIVE DOWNSLOPE EFFECT WHICH HAS CAUSED HUMIDITIES TO DROP TO OR BELOW CRITICAL LEVELS. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES HAS CREATED A DANGEROUS SITUATION FOR FIRES THIS AFTERNOON AND EVENING. OKZ001>003-TXZ001>020-160300- /O.NEW.KAMA.FW.W.0010.071115T2126Z-071116T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 326 PM CST THU NOV 15 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE A FAVORABLE SITUATION FOR FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS84 KAMA 160047 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 647 PM CST THU NOV 15 2007 ...FIRE DANGER HAS LESSENED OVER THE PANHANDLES... .WINDS WILL CONTINUE TO DECREASE TONIGHT WHILE RELATIVE HUMIDITIES INCREASE. AS A RESULT OF THESE TRENDS...THE FIRE DANGER WILL LESSEN AND A RED FLAG WARNING IS NO LONGER REQUIRED. OKZ001>003-TXZ001>020-160200- /O.CAN.KAMA.FW.W.0010.000000T0000Z-071116T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 647 PM CST THU NOV 15 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE TEXAS AND OKLAHOMA PANHANDLES. DECREASING WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES HAVE LESSEN THE FIRE DANGER...AND ELIMINATED THE NEED FOR A RED FLAG WARNING. $$ NUNEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 15, 11:50 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 15, 11:50 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1150 AM CST THU NOV 15 2007 .AVIATION... GUSTY WINDS AT TAF POINTS THROUGH THE AFTERNOON...ESPECIALLY DHT. WINDS WILL REMAIN UP AT LEAST FOR A WHILE TONIGHT AND THEN BECOME LIGHT AND WESTERLY EARLY FRIDAY. && .DISCUSSION... UPDATED PACKAGE EARLIER TO REMOVE FREEZE WARNING HEADLINE. NO OTHER CHANGES WITH TEMPERATURES STILL IN LINE. && .FIRE WEATHER... SOME CONCERN IN OUR NORTHWEST SECTIONS THIS AFTERNOON AS WINDS ARE STRONGEST AND HUMIDITIES LOWEST IN THAT AREA. WE WILL BE CLOSE TO CRITICAL VALUES WITH THOSE ELEMENTS TODAY. && .PREV DISCUSSION... /ISSUED 537 AM CST THU NOV 15 2007/ AVIATION... NO CLOUDS EXPECTED. THUS...VFR FCST CONTINUES NEXT 24 HOURS. SFC WINDS WILL BECOME SWLY THIS MRNG...AND WILL INCREASE TO 20 KT OR HIGHER THIS AFTN...WITH GUSTS AROUND 30 KT. WINDS EXPECTED TO DIMINISH TO AROUND 15 TO 18 KT EARLY THIS EVE. SWLY AND WLY LOW- LEVEL JET SETS UP BEFORE MIDNIGHT...WITH AREAS OF LOW-LEVEL WIND SHEAR COMMENCING AROUND 03Z FRI. COCKRELL PREV DISCUSSION... /ISSUED 405 AM CST THU NOV 15 2007/ DISCUSSION... SURFACE HIGH WILL CONTINUE TO SLIDE OFF TO THE SOUTHEAST TODAY AND IT WILL ALLOW A LEE-SIDE TROUGH TO STRENGTHEN ACROSS EASTERN COLORADO AND EASTERN NEW MEXICO. THIS TROUGH WILL HELP SOUTHERLY WINDS INCREASE TODAY INTO THE BREEZY CATEGORY ACROSS THE WESTERN PANHANDLES. LOW RELATIVE HUMIDITIES...DRY GRASSES AND GUSTY WINDS WILL PROMPT US TO ISSUE A FIRE DANGER STATEMENT FOR TODAY. UPPER RIDGE TO OUR WEST WILL BREAK DOWN SOME AND SPREAD EAST THROUGH THE WEEKEND WHICH WILL BRING HIGHER HEIGHTS ACROSS THE PANHANDLES. THEREFORE...WE SHOULD SEE WARMER THAN NORMAL TEMPERATURES THROUGH NEXT MONDAY. UPPER RIDGE STARTS TO RE-FORM OVER THE EASTERN PACIFIC BY EARLY NEXT WEEK WHICH WILL ALLOW A TROUGH TO SLIDE SOUTHWARD FROM CANADA INTO THE ROCKIES AND EASTERN GREAT BASIN BY TUESDAY. THIS UPPER TROUGH HAS THE POTENTIAL TO BRING SOME VERY COLD AIR WITH IT AS THE FLOW ON THE BACK SIDE OF IT WILL BE FROM NORTHERN CANADA. THE MODELS HAVE NOT BE VERY AGREEABLE WITH THE EVOLUTION OF THIS UPPER TROUGH AND ASSOCIATED COLD AIR OVER THE LAST FEW DAYS. FOR NOW WILL LEAVE GOOD ENOUGH ALONE AND KEEP THE FORECAST DRY AND KEEP TEMPERATURES BELOW NORMAL BUT NOT OFF THE DEEP END UNTIL WE SEE THAT THIS TROUGH IS GOING TO BE A REALITY AND NOT FICTION. THANKS FOR THE COORDINATION DDC. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/05
Hazardous weather outlook, Nov 15, 1:00 PM CST, 2 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST THU NOV 15 2007 OKZ001>003-TXZ001>020-161200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY CONDITIONS WILL DEVELOP TODAY...WITH WINDS UP TO AROUND 25 MPH EXPECTED. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. FIRE DANGER WILL BE ELEVATED TODAY AND EARLY THIS EVENING...DUE TO THE WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FIRE DANGER WILL INCREASE AGAIN ON MONDAY. A STRONG SURGE OF COLD AIR COMBINED WITH MOISTURE COULD RESULT IN A WINTERY MIX OF PRECIPITATION STARTING LATE TUESDAY THROUGH WEDNESDAY IN THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. COLD RAIN IS POSSIBLE IN THE SOUTHERN TEXAS PANHANDLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYNNE
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.